Oklahoma, 2007

Hail and Damaging Winds in Oklahoma, April 13, 2007

April 13, 2007 · NWS OUN · 14 events in 9 counties and zones

An upper level low pressure approached the southern plains from the southwest. This storm center was located around eastern New Mexico and western Texas during the early morning hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An upper level low pressure approached the southern plains from the southwest. This storm center was located around eastern New Mexico and western Texas during the early morning hours. Also, a stalled frontal boundary was located over western Texas. The low level jet transported moist and unstable air over the front into the Texas panhandle and Oklahoma. Scattered strong to severe thunderstorms developed with large hail the main threat.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 12, 8:35 PM CST, 3 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 8:35 PM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
935 PM CDT THU APR 12 2007

.UPDATE...
GRIDS WERE UPDATED TO INCLUDE PREVAILING SHOWERS AND OCCASIONAL THUNDERSTORMS
THE REST OF THE EVENING IN SOUTHWEST AND WEST CENTRAL OK. THE AREA
OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO EXPAND INTO CENTRAL OK
AS THE LOW-LEVEL JET DEVELOPS TONIGHT. TEMPERATURES WERE ADJUSTED
DOWNWARD SLIGHTLY FOR TONIGHT BASED ON OBSERVATIONS PARTICULARLY
IN NORTHWEST OK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  63  46  52  40 /  10  80 100  70
HOBART OK         68  49  54  36 /  20  80  80  40
WICHITA FALLS TX  73  51  70  40 /  20  70  60  30
GAGE OK           53  42  45  32 /  20  90  90  80
PONCA CITY OK     52  41  49  35 /  10  90 100  90
DURANT OK         73  50  63  46 /  10  50 100  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Apr 12, 6:30 PM CST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT THU APR 12 2007

OKZ004>048-050>052-TXZ083>090-131200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
730 PM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH
TEXAS AND WESTERN OKLAHOMA.

LOCATION...
WEST OF A LINE FROM FREEDOM... TO WATONGA...TO WAURIKA...AND
INCLUDES ALL OF WESTERN NORTH TEXAS.

TIMING...
MOST LIKELY AFTER 9 PM.

IMPACTS...
GOLFBALL SIZE HAIL IS THE PRIMARY HAZARD...WITH WINDS TO 65 MPH A
SECONDARY HAZARD.

RECOMMENDED ACTIONS...
NONE.

DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INCREASE IN NUMBER AND INTENSITY
OVERNIGHT IN RESPONSE TO THE APPROACH OF AN UPPER LEVEL DISTURBANCE.
COLD MID LEVEL TEMPERATURES WILL COMBINE WITH INCREASING WIND SHEAR
TO SUPPORT THE POTENTIAL FOR ORGANIZED SEVERE STORMS CAPABLE OF
PRODUCING GOLFBALL SIZE HAIL...AND WINDS TO 65 MPH. AVERAGE MOVEMENT
WILL BE TOWARD THE NORTHEAST AT 35 MPH.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 13.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.

OTHER HAZARDOUS WEATHER...
LIGHTNING MAY BE UNUSUALLY FREQUENT WITH STRONG TO SEVERE STORMS
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
STRONG TO SEVERE STORMS WITH LARGE HAIL THE PRIMARY HAZARD MAY BE
ONGOING EARLY FRIDAY MAINLY SOUTH OF INTERSTATE 40...WITH THESE
STORMS WEAKENING BY MIDDAY.

CHANCES FOR SEVERE STORMS RESUME LATER IN THE DAY WITH A MODERATE
RISK OF SEVERE STORMS ACROSS SOUTHEAST OKLAHOMA...AND A SLIGHT RISK
OF SEVERE STORMS ACROSS THE REMAINDER OF THE RED RIVER VALLEY...AS A
SURFACE LOW AND DRYLINE MOVE ACROSS THE AREA. SUPERCELLS WILL BE
POSSIBLE...WITH LARGE HAIL...STRAIGHT LINE WINDS...AND TORNADOES
POSSIBLE.

OTHER HAZARDOUS WEATHER...
WINDY AND COLDER WEATHER WILL RETURN TO THE AREA FRIDAY NIGHT WITH
SNOW LIKELY ACROSS NORTHERN OKLAHOMA. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE INFORMATION.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

JAMES

In the hours before

Special weather statement, Apr 12, 8:45 PM CST, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU APR 12 2007

OKZ033-034-036-130300-
JACKSON OK-GREER OK-HARMON OK-
945 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED OVER GOULD AT 945 PM CDT...MOVING
EAST AT 45 MPH.

WINDS TO 50 MILES PER HOUR AND SMALL HAIL MAY OCCUR.

WR
Special weather statement, Apr 12, 9:16 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1016 PM CDT THU APR 12 2007

OKZ034>036-130345-
JACKSON OK-KIOWA OK-GREER OK-
1016 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST OF MANGUM AT 1016
PM CDT...MOVING EAST AT 50 MPH.

SMALL HAIL IS LIKELY WITH THIS STORM.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

WR
Special weather statement, Apr 12, 9:43 PM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1043 PM CDT THU APR 12 2007

OKZ033-036-TXZ083-130415-
JACKSON OK-HARMON OK-HARDEMAN TX-
1043 PM CDT THU APR 12 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN...HARMON AND
JACKSON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 17 MILES SOUTHWEST OF HOLLIS AT
1043 PM CDT...MOVING NORTHEAST AT 50 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

WR
Special weather statement, Apr 12, 11:13 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1213 AM CDT FRI APR 13 2007

OKZ033-TXZ083-130530-
HARMON OK-HARDEMAN TX-
1213 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A SEVERE THUNDERSTORM CAPABLE OF NICKEL TO QUARTER SIZE HAIL WAS
NEAR CHILDRESS AT 1213 AM CDT...MOVING NORTHEAST AT 35 MPH. ALTHOUGH
CONDITIONS FOR SEVERE THUNDERSTORMS ARE LESS FAVORABLE OVER HARDEMAN
AND HARMON COUNTIES...THIS STORM HAS THE POTENTIAL TO REMAIN SEVERE
AS IT ENTERS THE AREA.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 12, 11:27 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1227 AM CDT FRI APR 13 2007

OKZ033-TXZ083-130545-
HARMON OK-HARDEMAN TX-
1227 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND HARMON
COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF HOLLIS AT 1227 AM
CDT...MOVING NORTHEAST AT 40 MPH. PEA TO DIME SIZE HAIL AND 50 MPH
WINDS ARE LIKELY.

PEOPLE IN HARDEMAN AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Apr 12, 11:58 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1258 AM CDT FRI APR 13 2007

OKZ033-034-130615-
GREER OK-HARMON OK-
1258 AM CDT FRI APR 13 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER AND HARMON COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF MCQUEEN AT
1258 AM CDT...MOVING NORTHEAST AT 45 MPH. PEA TO DIME SIZE
HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE LIKELY.

PEOPLE IN GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

JAMES

The radar

The Altus AFB radar (KFDR), 74 km away, was scanning. The volume nearest the first event began at 06:14 UTC.

Open the radar archive at this moment

Event by event

12 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Greer

When
April 13, 12:16 AM CST
Where
Greer County, 1 mi S of Mangum
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.865, -99.500

Hail, Greer

When
April 13, 12:18 AM CST
Where
Greer County, 1 mi NW of Mangum
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.890, -99.513

Hail, Greer

When
April 13, 12:23 AM CST
Where
Greer County, Mangum
Measured
0.88 in hail
Reported by
Storm Chaser
Coordinates
34.880, -99.500

Hail covered the ground.

Hail, Washita

When
April 13, 1:30 AM CST
Where
Washita County, 2 mi E of Rocky
Measured
1 in hail
Reported by
Public
Coordinates
35.150, -99.035

Hail, Canadian

When
April 13, 2:45 AM CST
Where
Canadian County, 5 mi WSW of Karnes Station
Measured
1 in hail
Reported by
Public
Coordinates
35.602, -98.312

Hail, Beckham

When
April 13, 3:12 AM CST
Where
Beckham County, Mayfield
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
35.330, -99.880

Hail, Kingfisher

When
April 13, 3:15 AM CST
Where
Kingfisher County, Kingfisher
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
35.850, -97.930

Thunderstorm Wind, Kingfisher

When
April 13, 3:15 AM CST
Where
Kingfisher County, Kingfisher
Measured
52 kt (60 mph) estimated gust
Property damage
$300
Reported by
Newspaper
Coordinates
35.850, -97.930

An Awning was blown off of a business in downtown Kingfisher.

Hail, Jackson

When
April 13, 4:09 AM CST
Where
Jackson County, Altus
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.630, -99.330

Hail, Kiowa

When
April 13, 4:30 AM CST
Where
Kiowa County, Roosevelt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.850, -99.020

Hail, Marshall

When
April 13, 6:20 AM CST
Where
Marshall County, Oakland
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.100, -96.800

Hail, Marshall

When
April 13, 6:20 AM CST
Where
Marshall County, Little City
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
34.080, -96.620

Thunderstorm Wind, Marshall

When
April 13, 6:20 AM CST
Where
Marshall County, Little City
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.080, -96.620

Hail, Harmon

When
April 13, 6:40 AM CST
Where
Harmon County, 5 mi E of Hollis
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
34.680, -99.832

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30106, 30107, 30108, 30109, 30110, 30111, 30112, 30620, 30113, 30114, 30116, 30117, 30119, 30118.